Alert archive / Missouri / Tornado Warnings in 2010
Tornado Warning 42, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at Jun 4, 2010, 6:21 PM CDT for Knox County, Lewis County, Missouri. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2010, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 4, 2010, 6:51 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Knox County, MO, Lewis County, MO
The radar
The Quad Cities radar (KDVN), 191 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:25 PM CDT | HAIL 2 | Colony, MO | |
| Jun 4, 6:41 PM CDT | FUNNEL CLOUD | 5 Nw Lewistown, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 3:54 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
616
WFUS53 KLSX 042321
TORLSX
MOC103-111-050000-
/O.NEW.KLSX.TO.W.0042.100604T2321Z-100605T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT FRI JUN 4 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN KNOX COUNTY IN NORTHEAST MISSOURI...
NORTHWESTERN LEWIS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 700 PM CDT
* AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR KNOX CITY...OR 9 MILES EAST OF EDINA...AND
MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
KNOX CITY AND LA BELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4029 9194 4026 9194 4026 9190 4016 9179
4006 9198 4024 9211 4031 9203 4031 9197
TIME...MOT...LOC 2319Z 317DEG 18KT 4019 9200
$$
KANOFSKY2 follow-up statements
996
WWUS53 KLSX 042343
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
643 PM CDT FRI JUN 4 2010
MOC103-042351-
/O.CAN.KLSX.TO.W.0042.000000T0000Z-100605T0000Z/
KNOX MO-
643 PM CDT FRI JUN 4 2010
...THE TORNADO WARNING FOR NORTHEASTERN KNOX COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4022 9186 4018 9181 4016 9179 4008 9195
4016 9195 4017 9195
TIME...MOT...LOC 2341Z 317DEG 18KT 4011 9190
$$
MOC111-050000-
/O.CON.KLSX.TO.W.0042.000000T0000Z-100605T0000Z/
LEWIS MO-
643 PM CDT FRI JUN 4 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL LEWIS COUNTY
UNTIL 715 PM CDT...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR LA BELLE...OR 13 MILES EAST OF EDINA...MOVING
SOUTHEAST AT 20 MPH.
IN ADDITION...HAIL UP TO THE SIZE OF PING PONG BALLS HAS BEEN
REPORTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN LEWIS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4022 9186 4018 9181 4016 9179 4008 9195
4016 9195 4017 9195
TIME...MOT...LOC 2341Z 317DEG 18KT 4011 9190
$$
KANOFSKY357
WWUS53 KLSX 042351
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
651 PM CDT FRI JUN 4 2010
MOC111-042357-
/O.CAN.KLSX.TO.W.0042.000000T0000Z-100605T0000Z/
LEWIS MO-
651 PM CDT FRI JUN 4 2010
...THE TORNADO WARNING FOR WEST CENTRAL LEWIS COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF WEST CENTRAL
LEWIS COUNTY AND INTO CENTRAL LEWIS COUNTY. THE TORNADO WARNING FOR
WEST CENTRAL LEWIS COUNTY IS CANCELLED HOWEVER A TORNADO WARNING
REMAINS IN EFFECT UNTIL 715 PM FOR CENTRAL LEWIS COUNTY.
LAT...LON 4022 9186 4018 9181 4016 9179 4008 9195
4016 9195 4017 9195
TIME...MOT...LOC 2347Z 317DEG 18KT 4009 9187
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Jun 4, 4:04 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 4, 4:04 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 404 PM CDT FRI JUN 4 2010 .DISCUSSION... /350 PM CDT FRI JUN 4 2010/ PRIMARY CONCERNS WITH THIS FCST PCKG ARE AFTN/EVE TSRA...POTENTIAL FOR A NOCTURNAL MCS IMPACTING THE AREA OVERNIGHT...AND PCPN CHCS THROUGH THE WEEK. TSRA EXPECTED TO DVLP THIS AFTN/EVE NEAR THE MO/IA BORDER INVOF A QUASISTATIONARY FNT STRETCHING FM NERN KS/SERN NE THROUGH NWRN MO INTO SERN IA AND NRN IL. MID-AFTN MLCAPE VALUES RANGED FM 1500 TO 2500 J/KG ACROSS THE CWA WITH MUCH HIGHER VALUES NOTED FARTHER NW. SOME OF THE STORMS THAT DVLP THIS AFTN/EVE COULD PRODUCE LARGE HAIL OR DAMAGING WINDS GIVEN 30-40 KTS OF 0-6 KM SHEAR WITH AMPLE INSTABILITY. ATTN THEN TURNS TO PCPN CHCS OVERNIGHT AS H85 LLJ RAMPS UP TO THE WEST. LLJ IMPINGING ON THE QUASISTATIONARY FNT OVER NW MO/ERN KS SHOULD LEAD TO DVLPMT OF A MCS. THE DIFFICULT PART IS DETERMINING WHETHER THE MCS WILL TRACK INTO THE CWA OVERNIGHT...AND UNFORTUNATELY THIS MAY NOT BE KNOWN UNTIL AFTER IT HAS ALREADY DVLPD. BOTH BACKBUILDING AND FORWARD PROPAGATING CORFIDI VECTORS POINT E/ESE IN IA BUT TURN TO THE SE/S IN MO. THIS SUGGESTS THAT THE EVENTUAL TRACK OF THE MCS WILL DEPEND HIGHLY ON WHERE IT INITIATES AND THE STRENGTH OF ITS COLD POOL. IF THE MCS FORMS IN NEB OR IA IT SHOULD REMAIN N OF THE CWA ALTHOUGH ITS SRN EDGE MAY CLIP FAR NERN MO AND EXTREME W CENTRAL IL. IF THE MCS FORMS FARTHER SOUTH IT COULD AFFECT NRN PARTS OF THE CWA. GIVEN THE UNCERTAINTIES INVOLVED...I MAINTAINED A GENERAL NORTH TO SOUTH POP GRADIENT WITH THE HIGHEST CHCS IN THE FAR NRN PARTS OF THE CWA FOR TONIGHT. TSRA CHCS CONTINUE ON SAT WITH AN UNSTABLE AIR MASS AND OUTFLOW BDRYS FM OVERNIGHT CONVECTION. VALUES OF CAPE AND SHEAR WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS ON SAT BEFORE THE BDRY PROGRESSES S OF THE CWA AND HIGH PRESSURE BUILDS IN TO THE AREA. PATTN TRANSITIONS TO NW FLOW ALOFT BY SUN AS AN UPPER LVL RIDGE BUILDS ACROSS THE WRN CONUS. CONDITIONS STILL LOOK FAVORABLE FOR TSRA EARLY NEXT WEEK ON MON/MON NIGHT AND TUE/TUE NIGHT AS A LOW PRESSURE SYSTEM LIFTS A WMFNT NEWD THROUGH THE AREA. ECMWF/GFS CONTINUE TO DISAGREE ON HOW FAR S THE BDRY PROGRESSES. KANOFSKY && .AVIATION... /1233 PM CDT FRI JUN 4 2010/ BIGGEST CONCERN IS PLACEMENT AND TIMING OF CONVECTION. TSTMS SHOULD FIRE ALONG BOUNDARY ALONG IA/MO BORDER BY 21Z AND SLOWLY PROGRESS ESE. NOT SURE ON COVERAGE OF THIS ACTIVITY SO HANDLING IT WITH CB AND VCTS AT KUIN/KCOU. AT LEAST ONE MCS IS EXPECTED TO DEVELOP ACROSS SD/NE/IA OVERNIGHT. HARD TO DETERMINE JUST HOW FAR SOUTH THE SOUTHERN EDGE WILL MAKE IT. MODELS SHOW MOST OF THE ACTION STAYING NORTH OF THE MO/IA BORDER...BUT WOULD NOT BE SURPRISED IF IT MADE IT DOWN TO I-70. IF THE SCENARIO OF A COUPLE NIGHTS AGO IS ANY INDICATION...THE OUTFLOW BOUNDARY MAY PUSH EVEN FURTHER SOUTH THAN THAT. DUE TO TIMING/PLACEMENT/COVERAGE ISSUES...HANDLING THE UNCERTAINTY WITH CB GROUPS FOR KCOU/KSUS. KUIN HAS THE BEST CHANCE FOR TSTMS OVERNIGHT...BUT UNSURE ON TIMING...SO COVERING CHANCES WITH VCTS. THIS ACTIVITY SHOULD MOVE OUT DURING THE MORNING HOURS ONLY TO HAVE MORE TSTMS DEVELOP ALONG A COLD FRONT SATURDAY AFTERNOON/EVENING. OUTSIDE OF THUNDERSTORMS... EXPECT VFR CONDITIONS WITH SOUTHERLY WINDS AROUND 10 KTS. SPECIFICS FOR KSTL... NOT CONFIDENT THAT THE CONVECTION THIS AFTERNOON/EVENING WILL MAKE IT FAR ENOUGH SOUTH TO AFFECT THE TERMINAL...SO LEFT A MENTION OF CB. THE SAME HOLDS TRUE FOR ANY OF THE OVERNIGHT MCS ACTIVITY. IF THE CONVECTION STAYS NEAR I-80...KSTL SHOULD BE OK. BUT IF IT DROPS DOWN TO THE IA/MO BORDER...MODELS INDICATE IT COULD SURGE SOUTH ESPECIALLY AFTER MIDNIGHT. MILLER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 4, 4:08 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 408 PM CDT FRI JUN 4 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 408 PM CDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 70 TONIGHT. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 70 ON SATURDAY. THE PRIMARY THREATS ARE DAMAGING WINDS AND LARGE HAIL. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM LATE MONDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS PARTS OF NORTHEAST MISSOURI AND FAR WEST CENTRAL ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
In the hours before
Local storm report, Jun 4, 6:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND GST 5 NE BARING 40.30N 92.14W
06/04/2010 E40 MPH KNOX MO TRAINED SPOTTER
&&
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:55 AM CDT | River Flood Warning | LSX | Callaway, Osage | 30 days |
| Jun 4, 9:55 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 29 days |
| Jun 4, 5:42 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 48 min |
| Jun 4, 6:31 PM CDT | Tornado Warning | LSX | Knox, Lewis | 44 min |
| Jun 4, 6:58 PM CDT | Tornado Warning | LSX | Lewis, Marion | 30 min |
Nearby
Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.